Alert archive / New Mexico / Wind Advisories in 2023
Wind Advisory 9, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Feb 5, 2023, 2:44 PM MST for 6 counties in New Mexico. It took effect at Feb 6, 2023, 2:00 AM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2023, 2:44 PM MST (21:44 UTC)
- In effect from
- Feb 6, 2023, 2:00 AM MST
- Expired
- Feb 6, 2023, 6:00 PM MST
- In force
- 16 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 97 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3234 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
266 WWUS74 KEPZ 052144 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 244 PM MST Sun Feb 5 2023 NMZ402-414>416-060700- /O.NEW.KEPZ.WI.Y.0009.230206T0900Z-230207T0100Z/ Southern Gila Highlands/Black Range- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 244 PM MST Sun Feb 5 2023 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM MST MONDAY... * WHAT...West winds 30 to 40 mph with gust up to 60 mph expected. * WHERE...Southern Gila Highlands/Black Range, West Slopes Sacramento Mountains Below 7500 Feet, Sacramento Mountains Above 7500 Feet, East Slopes Sacramento Mountains Below 7500 Feet Counties * WHEN...From 2 AM to 6 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ403-405>411-060700- /O.NEW.KEPZ.WI.Y.0009.230206T1800Z-230207T0100Z/ Southern Gila Foothills/Mimbres Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Including the cities of Mimbres, Hurley, Faywood, Grant County Airport, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, and Sunland Park 244 PM MST Sun Feb 5 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST MONDAY... * WHAT...West winds 25 to 35 mph with gust up to 50 mph expected. * WHERE...Southern Gila Foothills, Mimbres Valley-Lowlands of the Bootheel, Uplands of the Bootheel-Southwest Desert, Mimbres Basin, Eastern Black Range Foothills, Sierra County Lakes, Northern Dona Ana County, Southern Dona Ana County, Mesilla Valley Counties * WHEN...From 11 AM to 6 PM MST Monday * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
777 WWUS74 KEPZ 060552 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1052 PM MST Sun Feb 5 2023 NMZ402-414>416-061400- /O.CON.KEPZ.WI.Y.0009.230206T0900Z-230207T0100Z/ Southern Gila Highlands/Black Range- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 1052 PM MST Sun Feb 5 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM MST MONDAY... * WHAT...West winds 30 to 40 mph with gust up to 55 mph expected. * WHERE...Southern Gila Highlands/Black Range, West Slopes Sacramento Mountains Below 7500 Feet, Sacramento Mountains Above 7500 Feet, East Slopes Sacramento Mountains Below 7500 Feet Counties. * WHEN...From 2 AM to 6 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ403-405>411-061400- /O.CON.KEPZ.WI.Y.0009.230206T1800Z-230207T0100Z/ Southern Gila Foothills/Mimbres Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Including the cities of Mimbres, Hurley, Faywood, Grant County Airport, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, and Sunland Park 1052 PM MST Sun Feb 5 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST MONDAY... * WHAT...West winds 25 to 35 mph with gust up to 50 mph expected. * WHERE...Southern Gila Foothills, Mimbres Valley-Lowlands of the Bootheel, Uplands of the Bootheel-Southwest Desert, Mimbres Basin, Eastern Black Range Foothills, Sierra County Lakes, Northern Dona Ana County, Southern Dona Ana County, Mesilla Valley Counties. * WHEN...From 11 AM to 6 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
671 WWUS74 KEPZ 061153 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 453 AM MST Mon Feb 6 2023 NMZ402-414>416-070100- /O.CON.KEPZ.WI.Y.0009.000000T0000Z-230207T0100Z/ Southern Gila Highlands/Black Range- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 453 AM MST Mon Feb 6 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gust up to 50 mph expected. * WHERE...Southern Gila Highlands/Black Range, West Slopes Sacramento Mountains Below 7500 Feet, Sacramento Mountains Above 7500 Feet, East Slopes Sacramento Mountains Below 7500 Feet Counties. * WHEN...From 2 AM to 6 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ403-405>411-070100- /O.CON.KEPZ.WI.Y.0009.230206T1800Z-230207T0100Z/ Southern Gila Foothills/Mimbres Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Including the cities of Mimbres, Hurley, Faywood, Grant County Airport, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, and Sunland Park 453 AM MST Mon Feb 6 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gust up to 45 mph expected. * WHERE...Southern Gila Foothills, Mimbres Valley-Lowlands of the Bootheel, Uplands of the Bootheel-Southwest Desert, Mimbres Basin, Eastern Black Range Foothills, Sierra County Lakes, Northern Dona Ana County, Southern Dona Ana County, Mesilla Valley Counties. * WHEN...From 11 AM to 6 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
237 WWUS74 KEPZ 070100 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 600 PM MST Mon Feb 6 2023 NMZ402-414>416-070200- /O.EXP.KEPZ.WI.Y.0009.000000T0000Z-230207T0100Z/ Southern Gila Highlands/Black Range- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 600 PM MST Mon Feb 6 2023 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Winds will remain breezy for most areas overnight. This will cause temperatures to feel 5 to 10 degrees colder as well. $$ NMZ403-405>411-070200- /O.EXP.KEPZ.WI.Y.0009.000000T0000Z-230207T0100Z/ Southern Gila Foothills/Mimbres Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Including the cities of Mimbres, Hurley, Faywood, Grant County Airport, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, and Sunland Park 600 PM MST Mon Feb 6 2023 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Winds will remain breezy for most areas overnight. This will cause temperatures to feel 5 to 10 degrees colder as well. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 5, 2:27 PM MST, 17 minutes earlier.
Area forecast discussion, Feb 5, 2:27 PM MST, 17 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
227 PM MST Sun Feb 5 2023
...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER...
.SYNOPSIS...
Issued at 1257 PM MST Sun Feb 5 2023
Breezy to windy conditions are expected on Monday ahead of a low
pressure system that will move across New Mexico. A cold front
will accompany this system that will push through the area through
the day on Monday. This system will bring a chance for snow
to the mountains especially the Sacramento Mountains overnight
Monday into Tuesday morning. Cool air will follow the rest of the
week behind this system. Quiet conditions will prevail the rest of
the week and into the weekend.
&&
.SHORT TERM...
(This evening through Monday)
Issued at 1257 PM MST Sun Feb 5 2023
Currently, the satellite imagery shows clear skies across the
area. The winds winds are light in the lowlands but somewhat
breezy in the mountains. For tonight, the winds in the mountains
will increase to advisory stage especially after midnight. This
will be due to a 700mb jet moving aloft and a somewhat of a
leeside trough near the surface developing and centering across
eastern Colorado. With the increase in the winds over the
mountains, a Wind Advisory has being issued for the Gila
Region/Black Range area and the Sacramento Mountains from 2 a.m.
until 6 p.m. An upper level ridge of high pressure will begin to
breakdown overnight ahead of a positively tilted trough across the
West. The flow at the surface and aloft will be from the
southwest with a few clouds overhead. With this southwesterly
flow, the low temperatures will be above the normal for this time
of the year. For Monday, the upper level shortwave trough will
move closer to the Southern Rockies. As it does, the winds will
begin to pick up across the the rest of the CWA especially between
noon and 6 p.m. A cold front will begin to move from west to east
by mid-morning across the Continental Divide all the way through
the evening hours on the eastern CWA. The winds will be strong
along the frontal boundary. With the increase in winds, another
Wind Advisory has be issued for some lowland areas in portions of
Southwestern New Mexico from 11 a.m until 6 p.m. The winds will
transition from the southwest to the west with sunny skies at El
Paso; thus, the high temperature for El Paso will be in the low
70s.
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 1257 PM MST Sun Feb 5 2023
After the cold front pushes through the area, the winds will begin
to die down. A moist post-frontal flow will move in that will aide
in the a few snow showers in the mountains especially the
Sacramento Mountains beginning after midnight Monday. The upper
level trough of low pressure will move across New Mexico by then.
Cool air will accompany this system; thus, the low temperatures on
Tuesday morning will be a couple of degrees below the average for
most of the area. By Tuesday, as the center of this low moves
further south and east of New Mexico, snow showers will continue
and may increase across the Sacramento Mountains. There will not
be a lot of moisture with this system; thus, much of the
precipitation will be in the mountains. The snow levels on Tuesday
will be around 4000ft where the precipitation will likely occur.
For the rest of the area on Tuesday, quiet conditions are expected
with just a few clouds overhead. The high temperatures in the
afternoon will be 10 to 20 degrees cooler than what it will be on
Monday.
This trough of low pressure will exit to our east overnight
Tuesday. The flow aloft will be mainly out of the northwest and
with clear skies, the low temperature for El Paso on Wednesday
morning will be around the freezing temperatures. Quiet weather
is expected for the rest of the week with a ridge of high pressure
across the Southwest. Another shortwave trough will drop in
across the Rockies and Central Plains on Thursday that will send
another cold front across the Borderland. This front will be a dry
one with no precipitation expected towards the end of the week.
By this weekend, the upper level ridge of high pressure will break
down and move across the South Plains and Southern Mississippi
Valley as a trough of low pressure digs across the Pacific
Southwest. This system maybe our next weather maker for early next
week. As of now, the GFS deterministic model has it as a closed
off low moving across the far Southwest on Monday while the ECMWF
deterministic model has this system moving at a slower pace with
it arriving overnight Tuesday as an open wave. In any event,
there will be a chance for active weather across the Borderland
by early next week. The temperatures will be mild across the area
this weekend ahead of next week's system.
&&
.AVIATION...
(18Z TAFS)
Issued at 1029 AM MST Sun Feb 5 2023
VFR conditions are expected across all of the TAF sites with CIG
FEW-BKN250. There will be periods on SKC especially early in the
period. The winds will be light for the majority of the times;
however, a few breezy winds from the southwest between 20 and 23Z
are possible. The winds will be between 10 and 15kts with gust up
to 20kts for that period. The winds will then be light between 5
and 15kts and mainly from the southwest thereafter. There will be
no reduction in the VSBY across the runways.
&&
.FIRE WEATHER...
Issued at 1257 PM MST Sun Feb 5 2023
Dry air will be in place for much of the area on Monday as high
pressure weakens aloft. The winds will be breezy to windy with
the temperatures above the normal for most of the area. Due to
this, conditions will be near critical stage. A cold front will
move across the area during the afternoon and evening hours on
Monday. Monday's night overnight recovery will be good to very
good. For Tuesday, moisture will increase as a winter storm system
moves across the area. There will not be a lot of precipitation
associated with this system. The bulk of the precipitation will be
confined to the mountains. The winds will be light to somewhat
breezy with the temperatures below the average for this time of
the year. For the rest of the period, the moisture will decrease
each day. The winds will be light with the temperatures on the
cool side. Due to this, there will be some fire weather concerns
on Monday across the area with no concerns the rest of the period.
Min RHs on Monday will be between 10 and 18% in the lowlands and
areas east of the Continental Divide and between 20 and 30% in
the mountains. The min RHs on Tuesday will be between 20 and 30%
in the lowlands and between 35 and 60% in the mountains. The
ventilation rates will be very good to excellent on Monday then
poor to very good on Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 42 71 34 56 / 0 0 0 10
Sierra Blanca 40 71 30 50 / 0 0 0 0
Las Cruces 37 66 31 54 / 0 0 0 10
Alamogordo 40 66 26 53 / 0 0 0 20
Cloudcroft 33 43 17 29 / 0 0 10 50
Truth or Consequences 35 62 31 50 / 0 0 10 20
Silver City 35 51 27 47 / 0 0 0 10
Deming 32 62 25 53 / 0 0 0 10
Lordsburg 32 58 23 54 / 0 0 0 0
West El Paso Metro 42 69 34 54 / 0 0 0 10
Dell City 34 71 29 52 / 0 0 0 10
Fort Hancock 38 77 31 56 / 0 0 0 0
Loma Linda 41 64 29 48 / 0 0 0 10
Fabens 39 74 31 56 / 0 0 0 0
Santa Teresa 37 68 29 53 / 0 0 0 10
White Sands HQ 44 66 33 53 / 0 0 0 10
Jornada Range 38 64 28 52 / 0 0 0 10
Hatch 36 64 29 54 / 0 0 0 10
Columbus 38 66 29 54 / 0 0 0 0
Orogrande 38 67 29 53 / 0 0 0 10
Mayhill 40 57 23 38 / 0 0 0 30
Mescalero 36 53 20 40 / 0 0 10 50
Timberon 33 53 19 38 / 0 0 0 30
Winston 35 53 25 42 / 0 0 10 10
Hillsboro 38 60 26 48 / 0 0 0 10
Spaceport 35 64 28 51 / 0 0 0 10
Lake Roberts 30 50 21 46 / 0 0 10 20
Hurley 33 56 24 51 / 0 0 0 10
Cliff 24 58 17 56 / 0 0 0 10
Mule Creek 32 50 25 50 / 0 0 0 10
Faywood 36 56 27 48 / 0 0 0 10
Animas 32 62 25 54 / 0 0 0 0
Hachita 35 63 24 53 / 0 0 0 0
Antelope Wells 39 66 26 52 / 0 0 0 0
Cloverdale 38 58 27 48 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Wind Advisory from 2 AM to 6 PM MST Monday for NMZ402-414>416.
Wind Advisory from 11 AM to 6 PM MST Monday for NMZ403-405>411.
&&
SHORT TERM...36-Texeira
LONG TERM....36-Texeira
AVIATION...36-TexeiraHazardous weather outlook, Feb 5, 6:03 AM MST, 8 hours 41 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 603 AM MST Sun Feb 5 2023 NMZ401>417-TXZ418>424-061315- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 603 AM MST Sun Feb 5 2023 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. Breezy to windy conditions, coupled with very dry air, will elevate fire weather concerns to near critical on Monday. Cooler weather and chance for very light precipitation Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in New Mexico, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.